Alert archive / Kansas / High Wind Watches in 2006

High Wind Watch 2, NWS Dodge City, KS

October 24, 200627 counties in Kansas

NWS Dodge City, KS issued this high wind watch at Oct 24, 2006, 2:30 PM CDT for 27 counties in Kansas. It took effect at Oct 26, 2006, 1:00 PM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 24, 2006, 2:30 PM CDT (19:30 UTC)
In effect from
Oct 26, 2006, 1:00 PM CDT
Expired
Oct 26, 2006, 4:16 AM CDT
In force
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2006-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2006-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 154 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1692 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
154 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KDDC 241930
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
230 PM CDT TUE OCT 24 2006

...HIGH WINDS EXPECTED THURSDAY INTO THURSDAY NIGHT...

.A STRONG AND DEEPENING STORM SYSTEM WILL MOVE FROM EXTREME
SOUTHWEST KANSAS ON THURSDAY AND INTO MISSOURI BY FRIDAY MORNING.
A STRONG COLD FRONT WITH A TIGHT PRESSURE GRADIENT WILL FOLLOW THE
STORM SYSTEM AND CREATE VERY HIGH SUSTAINED WINDS.

KSZ030-031-043>046-061>066-074>081-084>090-250500-
/O.NEW.KDDC.HW.A.0002.061026T1200Z-061027T0600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
230 PM CDT TUE OCT 24 2006 /130 PM MDT TUE OCT 24 2006/

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE
THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH LATE
THURSDAY NIGHT. 

HIGH WINDS SUSTAINED FROM 35 TO 45 MPH WITH GUSTS TO 50 OR 60 MPH
ARE EXPECTED. THE HIGH WINDS ARE FORECAST TO FIRST DEVELOP OVER
FAR WESTERN KANSAS ON THURSDAY MORNING THEN SPREAD EASTWARD INTO
WEST CENTRAL KANSAS BY LATE AFTERNOON AND EVENING AND LAST INTO
THE MUCH OF THE NIGHT.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

06/27/30
6 follow-up statements
000 
WWUS73 KDDC 250325
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
1025 PM CDT TUE OCT 24 2006

...HIGH WINDS ARE EXPECTED THURSDAY INTO THURSDAY NIGHT...

.A STRONG...DEVELOPING STORM SYSTEM WILL MOVE FROM EXTREME
SOUTHWEST KANSAS EARLY THURSDAY INTO MISSOURI BY FRIDAY MORNING.
A STRONG COLD FRONT WITH A TIGHT PRESSURE GRADIENT WILL FOLLOW THE
STORM SYSTEM AND CREATE VERY HIGH SUSTAINED WINDS.

KSZ030-031-043>046-061>066-074>081-084>090-251200-
/O.CON.KDDC.HW.A.0002.061026T1200Z-061027T0600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
1025 PM CDT TUE OCT 24 2006 /925 PM MDT TUE OCT 24 2006/

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE THURSDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT. 

HIGH WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 55 MPH ARE EXPECTED
THURSDAY AND THURSDAY NIGHT. IN ADDITION...IT WILL BE QUITE COLDER
WITH PERIODS OF COLD RAIN.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

12
000 
WWUS73 KDDC 251029
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
529 AM CDT WED OCT 25 2006

...HIGH WINDS ARE EXPECTED THURSDAY INTO THURSDAY NIGHT...

.A STRONG...DEVELOPING STORM SYSTEM WILL MOVE FROM EXTREME
NORTHWEST OKLAHOMA EARLY THURSDAY INTO MISSOURI BY FRIDAY
MORNING. A STRONG COLD FRONT WITH A TIGHT PRESSURE GRADIENT WILL
FOLLOW THE STORM SYSTEM AND CREATE VERY HIGH WINDS.

KSZ030-031-043>046-061>066-074>081-084>090-251830-
/O.CON.KDDC.HW.A.0002.061026T1200Z-061027T0600Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
529 AM CDT WED OCT 25 2006 /429 AM MDT WED OCT 25 2006/

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH LATE THURSDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
LATE THURSDAY NIGHT. 

SUSTAINED NORTH WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 55 MPH
ARE EXPECTED TO DEVELOP THROUGHOUT THE DAY THURSDAY AND CONTINUE
INTO THURSDAY NIGHT.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS73 KDDC 251832
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
132 PM CDT WED OCT 25 2006

...HIGH WINDS ARE EXPECTED THURSDAY INTO THURSDAY NIGHT...

.A STRONG UPPER LEVEL STORM SYSTEM OVER THE GREAT BASIN WILL MOVE
RAPIDLY EAST SOUTHEAST INTO THE TEXAS AND OKLAHOMA PANHANDLES BY
MIDDAY THURSDAY. AS IT DOES SO, AN AREA OF SURFACE LOW PRESSURE
WILL RAPIDLY STRENGTHEN OVER NORTHWEST OKLAHOMA AND MOVE EAST. THE
PRESSURE GRADIENT BETWEEN THIS LOW PRESSURE AND AN AREA OF HIGH
PRESSURE OVER NORTHERN UTAH WILL BRING VERY STRONG WINDS TO
SOUTHWEST KANSAS STARING MAINLY THURSDAY AFTERNOON AND CONTINUING
INTO THE NIGHT.

KSZ030-031-043>046-061>066-074>081-084>090-260300-
/O.EXT.KDDC.HW.A.0002.061026T1800Z-061027T1200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
132 PM CDT WED OCT 25 2006 /1232 PM MDT WED OCT 25 2006/

...HIGH WIND WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM THURSDAY AFTERNOON
THROUGH FRIDAY MORNING. 

SUSTAINED NORTH WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 55 MPH
ARE EXPECTED TO DEVELOP DURING THE AFTERNOON ON THURSDAY ACROSS
WESTERN KANSAS. THE HIGH WINDS ARE EXPECTED TO GRADUALLY SHIFT
EAST DURING THE EVENING INTO SOUTH CENTRAL KANSAS.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

LACY
000 
WWUS73 KDDC 260246
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
946 PM CDT WED OCT 25 2006

...HIGH WINDS ARE EXPECTED THURSDAY AFTERNOON THROUGH THURSDAY
NIGHT...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE FROM THE FOUR
CORNERS REGION TONIGHT INTO THE TEXAS AND OKLAHOMA PANHANDLES BY
TOMORROW AFTERNOON. A SURFACE LOW PRESSURE CENTER WILL STRENGTHEN
RAPIDLY IN RESPONSE. THIS WILL BRING VERY STRONG NORTHERLY WINDS
THURSDAY AFTERNOON INTO THURSDAY NIGHT AS THE STORM SYSTEM MOVES
EAST. 

KSZ030-031-043>046-061>066-074>081-084>090-261100-
/O.CON.KDDC.HW.A.0002.061026T1800Z-061027T1200Z/
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE...
RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY...
KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...
STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...
CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...
GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...
MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA...
COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY
946 PM CDT WED OCT 25 2006 /846 PM MDT WED OCT 25 2006/

...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH FRIDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH FRIDAY MORNING. 

SUSTAINED NORTH WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 55 MPH
ARE EXPECTED TO DEVELOP BY THURSDAY AFTERNOON ACROSS WESTERN
KANSAS. THE HIGH WINDS WILL CONTINUE THROUGHOUT THE NIGHT BEFORE
DIMINISHING EARLY FRIDAY MORNING.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

26
000 
WWUS73 KDDC 260625
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
125 AM CDT THU OCT 26 2006

...DENSE FOG WILL BLANKET PARTS OF THE AREA THROUGH THE EARLY
MORNING HOURS...
...HIGH WINDS ARE EXPECTED THURSDAY AFTERNOON THROUGH
THURSDAY NIGHT...

.LOW LEVEL MOISTURE WAS WRAPPING AROUND THE NORTH SIDE OF A
SURFACE LOW DEVELOPING OVER THE OKLAHOMA PANHANDLE. THE MOISTURE
WAS MOVING INTO AN AREA OF CLEAR SKIES, RESULTING IN THE
DEVELOPMENT OF FOG. MUCH OF THIS FOG WILL BE DENSE.

A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE FROM THE FOUR CORNERS
REGION TONIGHT INTO THE TEXAS AND OKLAHOMA PANHANDLES BY TOMORROW
AFTERNOON. A SURFACE LOW PRESSURE CENTER WILL STRENGTHEN RAPIDLY
IN RESPONSE. THIS WILL BRING VERY STRONG NORTHERLY WINDS THURSDAY
AFTERNOON INTO THURSDAY NIGHT AS THE STORM SYSTEM MOVES EAST.

KSZ043-061>063-074>077-084>088-261400-
/O.NEW.KDDC.FG.Y.0003.061026T0625Z-061026T1400Z/
/O.CON.KDDC.HW.A.0002.061026T1800Z-061027T1200Z/
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON-
STEVENS-SEWARD-MEADE-CLARK-
INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN...
DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...
MINNEOLA
125 AM CDT THU OCT 26 2006 /1225 AM MDT THU OCT 26 2006/

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS
MORNING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON THROUGH FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS
MORNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM 1 PM CDT /NOON
MDT/ THIS AFTERNOON THROUGH FRIDAY MORNING. 

VISIBILITIES WILL BE AROUND OR LESS THAN A QUARTER MILE ACROSS
THE AREA THROUGH SUNRISE. THE DENSE FOG SHOULD THIN OUT SOMEWHAT
DURING THE MORNING HOURS.

SUSTAINED NORTH WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 55 MPH
ARE EXPECTED TO DEVELOP BY THURSDAY AFTERNOON ACROSS WESTERN
KANSAS. THE HIGH WINDS WILL CONTINUE THROUGHOUT THE NIGHT BEFORE
DIMINISHING EARLY FRIDAY MORNING.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU.

$$

KSZ030-031-044>046-064>066-078>081-089-090-261430-
/O.CON.KDDC.HW.A.0002.061026T1800Z-061027T1200Z/
TREGO-ELLIS-LANE-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-
KIOWA-PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...DIGHTON...NESS CITY...LA CROSSE...RUSH CENTER...
JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...
HUDSON...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...
HAVILAND...PRATT...COLDWATER...PROTECTION...MEDICINE LODGE...
KIOWA...SUN CITY
125 AM CDT THU OCT 26 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH FRIDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON
THROUGH FRIDAY MORNING. 

SUSTAINED NORTH WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 55 MPH
ARE EXPECTED TO DEVELOP BY THURSDAY AFTERNOON ACROSS WESTERN
KANSAS. THE HIGH WINDS WILL CONTINUE THROUGHOUT THE NIGHT BEFORE
DIMINISHING EARLY FRIDAY MORNING.

A HIGH WIND WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF A HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

GERARD
000 
WWUS73 KDDC 260916
NPWDDC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DODGE CITY KS
416 AM CDT THU OCT 26 2006

...DENSE FOG WILL BLANKET PARTS OF THE AREA THROUGH THE EARLY
MORNING HOURS... 

...VERY STRONG NORTH WINDS ARE EXPECTED LATE THURSDAY AFTERNOON
THROUGH FRIDAY MORNING...

.LOW LEVEL MOISTURE WAS WRAPPING AROUND THE NORTH SIDE OF A
SURFACE LOW DEVELOPING OVER THE OKLAHOMA PANHANDLE...RESULTING IN
THE DEVELOPMENT OF FOG. MUCH OF THIS FOG WILL BE DENSE.

A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE FROM WESTERN COLORADO
EARLY THIS MORNING INTO THE TEXAS AND OKLAHOMA PANHANDLES BY
MIDDAY. A SURFACE LOW PRESSURE CENTER WILL STRENGTHEN
RAPIDLY IN RESPONSE THROUGH THE DAY. THIS WILL BRING VERY STRONG
NORTHERLY WINDS INTO WESTERN KANSAS ALONG WITH WIDESPREAD WIND
DRIVEN RAIN.

KSZ043-061>063-074>077-084>087-261400-
/O.UPG.KDDC.HW.A.0002.061026T1800Z-061027T1200Z/
/O.NEW.KDDC.WI.Y.0035.061026T2100Z-061027T1200Z/
/O.CON.KDDC.FG.Y.0003.000000T0000Z-061026T1400Z/
SCOTT-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-GRAY-MORTON-
STEVENS-SEWARD-MEADE-
INCLUDING THE CITIES OF...SCOTT CITY...SYRACUSE...LAKIN...
DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY...ULYSSES...
SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...ELKHART...RICHFIELD...
HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER
416 AM CDT THU OCT 26 2006 /316 AM MDT THU OCT 26 2006/

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/
THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS
AFTERNOON TO 7 AM CDT /6 AM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM CDT THIS AFTERNOON TO 7
AM CDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A
DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING.

VISIBILITIES WILL BE AROUND OR LESS THAN A QUARTER MILE ACROSS
THE AREA THROUGH SUNRISE. THE DENSE FOG IS EXPECTED TO THIN OUT
SOMEWHAT DURING THE MID-MORNING HOURS.

SUSTAINED NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH
ARE EXPECTED TO DEVELOP BY LATE THIS AFTERNOON ACROSS FAR WEST
CENTRAL AND SOUTHWEST KANSAS. THE HIGH WINDS WILL CONTINUE
THROUGHOUT THE NIGHT BEFORE DIMINISHING EARLY FRIDAY MORNING.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KSZ088-261400-
/O.UPG.KDDC.HW.A.0002.061026T1800Z-061027T1200Z/
/O.NEW.KDDC.WI.Y.0035.061027T0300Z-061027T1800Z/
/O.CON.KDDC.FG.Y.0003.000000T0000Z-061026T1400Z/
CLARK-
INCLUDING THE CITIES OF...ASHLAND...MINNEOLA
416 AM CDT THU OCT 26 2006

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A DENSE FOG
ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. 

VISIBILITIES WILL BE AROUND OR LESS THAN A QUARTER MILE ACROSS
THE AREA THROUGH SUNRISE. THE DENSE FOG IS EXPECTED TO THIN OUT
SOMEWHAT DURING THE MID-MORNING HOURS.

SUSTAINED NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH
ARE EXPECTED TO DEVELOP BY LATE THIS EVENING ACROSS SOUTHWEST
KANSAS. THE HIGH WINDS WILL CONTINUE THROUGHOUT THE NIGHT BEFORE
DIMINISHING AROUND MIDDAY FRIDAY.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR LOW BEAM HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD
OF YOU.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KSZ044-261730-
/O.UPG.KDDC.HW.A.0002.061026T1800Z-061027T1200Z/
/O.NEW.KDDC.WI.Y.0035.061026T2100Z-061027T1200Z/
LANE-
INCLUDING THE CITY OF...DIGHTON
416 AM CDT THU OCT 26 2006

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
CDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SUSTAINED NORTH WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH
ARE EXPECTED TO DEVELOP BY LATE THIS AFTERNOON ACROSS WEST CENTRAL KANSAS.
THE HIGH WINDS WILL CONTINUE THROUGHOUT THE NIGHT BEFORE
DIMINISHING EARLY FRIDAY MORNING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KSZ030-031-045-046-064>066-078>081-089-090-261730-
/O.UPG.KDDC.HW.A.0002.061026T1800Z-061027T1200Z/
/O.NEW.KDDC.WI.Y.0035.061027T0300Z-061027T1800Z/
TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-FORD-EDWARDS-KIOWA-
PRATT-COMANCHE-BARBER-
INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR...
HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE...
HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON...
DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...
PRATT...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...
SUN CITY
416 AM CDT THU OCT 26 2006

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SUSTAINED NORTH WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH ARE
EXPECTED TO DEVELOP BY LATE THIS EVENING ACROSS PORTIONS OF WEST
CENTRAL...SOUTHWEST...AND SOUTH CENTRAL KANSAS. THE HIGH WINDS WILL
CONTINUE THROUGHOUT THE NIGHT BEFORE DIMINISHING MIDDAY FRIDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF OVER 30 MPH OR WIND
GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

UMSCHEID

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this high wind watch went out at Oct 24, 4:02 AM CDT, 10 hours 28 minutes earlier.

Area forecast discussion, Oct 24, 4:02 AM CDT, 10 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
402 AM CDT TUE OCT 24 2006

.DISCUSSION...

DAYS 1-2...

LET THE EXCITEMENT BEGIN...NUMEROUS FORECAST CHALLENGES THIS
FORECAST PERIOD.  FIRST THING TO POINT OUT IS THE CROSS EQUATORIAL
FLOW THAT HAS DEVELOPED IN THE VICINITY OF 160W...AS THE RESULT OF
AN ANTI-CYCLONIC WAVE BREAKING SYSTEM WEST OF HAWAII NEAR 170W.  AS
A RESULT, IT APPEARS FORCING IS BEING TRANSPORTED INTO THE HIGHER
LATITUDES THAT WILL HELP THE WAVE TRANSITION THAT WILL ULTIMATELY
IMPACT MY CWA.  VIGOROUS S/WV IN THE GULF OF ALASKA/SW CANADA AREA
WILL BE THE BIGGEST PLAY MAKER LATE IN THIS PERIOD AND INTO THE
EXTENDED.  MODELS HAVE ALL CONVERGED ON THE NOTION OF THIS SYSTEM
DIGGING MUCH FARTHER WEST...SLOWER AND DEEPER THAT PREVIOUSLY
ADVERTISED.  WITH SUPPORT OF SATELLITE AND U/A ANALYSIS, I SEE NO
REASON WHY THIS WONT HAPPEN. HOWEVER, THE DETAILS OF THE EVOLUTION
STILL REMAIN IN SOME DOUBT.  BUT I HAVE ENOUGH CONFIDENCE THAT WE
SHOULD BE HITTING POPS PRETTY HARD IN THE GRIDS AND THAT IS
WHAT WILL BE REFLECTED.

ANOTHER PLAY MAKER IS THE UPPER SYSTEM EJECTING EAST/NORTHEAST FROM
THE BAJA AREA.  THE SUBTROPICAL FEED IN ADVANCE OF THIS SYSTEM WILL
SPREAD HIGH CLOUDS INTO THE REGION TODAY AND TONIGHT.  THIS MAY
IMPACT THE TEMPERATURE FIELD TO A DEGREE.  STILL SHOULD BE ON THE
MILD SIDE.  GULF MOISTURE WILL BEGIN A RAPID TRANSPORT NORTH TODAY
AND TONIGHT AND THE ATMOSPHERE WILL START DESTABILIZING.  HAVE POPS
IN THE SE CWA BY WEDNESDAY.

THE BUST POTENTIAL...ESPECIALLY BY WEDNESDAY NIGHT IS HUGE...FOR NOT
ONLY TEMPS BUT TEMPERATURES.  THE DICE HAVE BEEN ROLLED.  SHOULD BE
FUN TO WATCH THIS SYSTEM EVOLVE.

DAYS 3-7...

...SIGNIFICANT STORM SYSTEM LIKELY TO IMPACT SOUTHWEST KANSAS
WEDNESDAY NIGHT AND THURSDAY...

MAJOR CHANGES WERE MADE FOR WEDNESDAY AND THURSDAY.  AS A DIRECT
RESPONSE TO THE TROPICAL CONVECTIVE FORCING ACROSS THE CENTRAL
PACIFIC RAPID DOWNSTREAM AMPLIFICATION (ROSSBY WAVE ENERGY
DISPERSION) IS OCCURRING AS I TYPE (AS EVIDENCED BY THE AWB LOW WEST
OF HAWAII).  STRONG BAROCLINIC DEVELOPMENT ACROSS THE SOUTHERN
PLAINS PER MOST MODELS BY THURSDAY LOOKS REASONABLE.  PREDICTABILITY
OF THIS SYSTEM IN REGARD TO SYNOPTIC DETAILS HAS BEEN EXTREMELY
PROBLEMATIC FOR THE BOTH THE MODELS AND HUMANS.  TWENTY-FOUR HOURS
AGO I WAS WORRIED ABOUT THE POSSIBILITY OF RED FLAG CONDITIONS ON
THURSDAY, INSTEAD OF NOW BEING CONCERNED ABOUT THE POSSIBILITY OF
WINTER WEATHER HAZARDS.  THIS IS A GREAT EXAMPLE OF SENSITIVITY
ISSUES WHEN IT COMES TO DEALING WITH RESPONSES TO TROPICAL FORCING.

I RAISED POPS TO LIKELY CATEGORY WEDNESDAY NIGHT AND THURSDAY,
STARTING WITH RAIN AND EMBEDDED ELEVATED THUNDERSTORMS, THEN JUST
RAIN ON THURSDAY.  MOISTURE TRANSPORT SHOULD BE SUFFICIENT FROM THE
GULF OF MEXICO, ETC..  I SUGGESTED A MIX OF RAIN/SNOW FOR THE
WESTERN COUNTIES THURSDAY MAINLY FROM GARDEN CITY ON WEST.  THIS
WILL NEED TO BE MONITORED.  GIVEN THE POSSIBILITY OF 40-50KT WIND
GUSTS AND HEAVY WET SNOW ACCUMULATION OF TREES, POWER POLES, ETC.,
THERE COULD BE MAJOR PROBLEMS.  I ALSO LOWERED MAXIMUM TEMPERATURES
CONSIDERABLY FOR THURSDAY, MAINLY FROM UPPER 30S-LOWER 50S NW-SE
ACROSS CWA.

AFTER THIS STORM GOES BY, DRY AND WARMER TO ABOVE SEASONAL BY
SUNDAY LOOKS GOOD.  THE DAY SHIFT WILL NEED TO SERIOUSLY CONSIDER
ADDING POPS FOR ESPECIALLY MONDAY NIGHT AND TUESDAY AS ANOTHER
TROUGH AND OTHER RELEVANT SYNOPTIC FEATURES IMPACT THE CWA.

GSDM STAGE 4-1 BEST DESCRIBES THE CURRENT WEATHER-CLIMATE SITUATION
AS THE TROPICAL CONVECTIVE FORCING BECOMES RE-ESTABLISHED ACROSS THE
EASTERN HEMISPHERE IN THE PRESENCE OF THE SST BOUNDARY FORCING
ACROSS THE CENTRAL PACIFIC.  WHAT THIS SUGGESTS FOR OUR PART OF THE
WORLD IS A RETROGRESSION OF EXISTING CIRCULATION ANOMALIES ALONG
WITH A STRONG SUBTROPICAL JET, AND LATEST RUNS OF THE ECMWF AND
CANADIAN MODELS ARE PICKING UP ON THAT (ALL THINGS CONSIDERED).  THE
8-10 DAY WILL READ NEAR NORMAL FOR BOTH TEMPERATURES AND
PRECIPITATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  72  47  73  40 /  10  10  30  60
GCK  70  45  69  36 /  10  10  10  70
EHA  73  45  73  32 /  10  10  10  70
LBL  73  47  74  38 /  10  10  10  60
HYS  68  45  72  38 /  10  10  20  70
P28  71  53  77  48 /  10  20  50  60

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN07/23
Hazardous weather outlook, Oct 24, 4:50 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
450 AM CDT TUE OCT 24 2006

KSZ030-031-043>046-061>066-074>081-084>090-251000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
450 AM CDT TUE OCT 24 2006 /350 AM MDT TUE OCT 24 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A VIGOROUS STORM WILL BE IMPACTING THE CENTRAL PLAINS LATE
WEDNESDAY INTO THURSDAY. IN WESTERN KANSAS...DEPENDING ON THE
EVOLUTION AND TRACK OF THE STORM...WEATHER EVENTS WILL BE VARIED.
THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY...ESPECIALLY IN THE PRATT
AND MEDICINE LODGE AREAS AND PERHAPS AS FAR WEST AS DODGE CITY.
THEN WIDESPREAD RAIN AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE
AREA WEDNESDAY NIGHT AND THURSDAY. WET SNOW MAY ALSO FALL IN THE
COLDER AIR IN THE GARDEN CITY, SYRACUSE AND ELKHART AREAS. IN
ADDITION TO THE PRECIPITATION, WIND WILL BECOME A PROBLEM,
ESPECIALLY BY THURSDAY AS THE SYSTEM EVOLVES. STAY TUNED TO
LATER FORECASTS FOR UPDATES ON THIS DEVELOPING SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

High Wind Watches in Kansas, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.